Identifiability of the multinormal and other distributions under competing risks model
A. P. Basu and
J. K. Ghosh
Journal of Multivariate Analysis, 1978, vol. 8, issue 3, 413-429
Abstract:
Let X1, X2 ,..., Xp be p random variables with joint distribution function F(x1 ,..., xp). Let Z = min(X1, X2 ,..., Xp) and I = i if Z = Xi. In this paper the problem of identifying the distribution function F(x1 ,..., xp), given the distribution Z or that of the identified minimum (Z, I), has been considered when F is a multivariate normal distribution. For the case p = 2, the problem is completely solved. If p = 3 and the distribution of (Z, I) is given, we get a partial solution allowing us to identify the independent case. These results seem to be highly nontrivial and depend upon Liouville's result that the (univariate) normal distribution function is a nonelementary function. Some other examples are given including the bivariate exponential distribution of Marshall and Olkin, Gumbel, and the absolutely continuous bivariate exponential extension of Block and Basu.
Keywords: Identifiability; multivariate; normal; distribution; competing; risk; series; system; distribution; of; minimum (search for similar items in EconPapers)
Date: 1978
References: Add references at CitEc
Citations: View citations in EconPapers (30)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(78)90064-7
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:8:y:1978:i:3:p:413-429
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Journal of Multivariate Analysis is currently edited by de Leeuw, J.
More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().